Bipolar When It Counts











{December 6, 2012}   meds with a side of more meds

So I saw my psydoc today. I had actually missed my appointment, and today was the first day I could get in.  So in I went.

Sitting in that office always has a strange effect on me. I guess its because I feel safe there.  I always dnd up opening up about things I wouldn’t normally talk about. Its kind of weird how that works, isn’t it?

Anyway, I have been dealing with this weird stiffness in my legs and arms. I saw my physician about it last week. She said to mention it to my psydoc so today I did. She asked me a bunch of questions and then concluded that it was a side effect from my meds. She then prescribed me a med for that.

A med for my med. Kind of funny.  I had heard that you could do that, but till now, I had avoided it.  In her book Madness, Marya Hornbacher mentions taking many different meds, some for her actual bipolar disorder and some to help control the side effects. To be honest, I was completely amazed. I didn’t know you could even do that until I read her book.  I never, in a million years, would have guessed that it would happen to me. Now that it has, I’m not sure what to think.

My psydoc did question one of my meds. How was it working? Did I have any problems with it?  Honestly, all I know is that it works. My paranoia is mostly gone now, for the first time in as long as I can remember. It would seem that I have always been paranoid. I can’t pinpoint when it may have started.  I had been living with it for so long that I didn’t even notice it.  For years it was like that.  After I started to take lithium, it became obvious. And then we couldn’t find anything that worked. Until Abilify, that is. Now its like I am a completely different person, and I guess in some ways, I am.

Anyhow, I shluld bring this back to where I lost myself. Since I am not willing to stop taking my Abilify, I need something to help wih its side effects.  Welcome to the cocktail, Cogentin. I’m not sure if I am happy to meet you, but here you are. We will get to know each other quite well, I am sure.

You know, one thing that I realized today is that I no longer have any idea which med is causing which side effects. Everything has just kind of run together. I don’t even think it matters any more. They mostly cause the same side effects anyhow: drowsiness, weight gain, blurry vision, maybe dizziness.  No wonder it all runs together now.

So that’s it for today.  While I have not run out of things to say, I feel like this is a good place to leave off. I’ll be back wih more later. Bye

Advertisements


What have you got to say?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

et cetera
%d bloggers like this: